Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Wichita, KS

April 27, 2012Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 27, 2012, 1:29 PM CDT for Russell County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2012, 1:29 PM CDT (18:29 UTC)
Expired
Apr 27, 2012, 2:00 PM CDT
In force
31 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Russell County, KS

The radar

The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1445 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

207 
WUUS53 KICT 271829
SVRICT
KSC167-271915-
/O.NEW.KICT.SV.W.0058.120427T1829Z-120427T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT FRI APR 27 2012

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  BUNKER HILL...AND MOVING NORTH AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  LUCAS AND LURAY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1829Z 197DEG 37KT 3898 9869

HAIL...1.00IN
WIND...60 MPH

$$
4 follow-up statements
384 
WWUS53 KICT 271837
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
137 PM CDT FRI APR 27 2012

KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
137 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...

AT 135 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
LURAY...AND MOVING NORTH AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
LUCAS AND LURAY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1837Z 197DEG 37KT 3906 9866

HAIL...1.00IN
WIND...60 MPH

$$

LAUGEMAN
364 
WWUS53 KICT 271841
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
141 PM CDT FRI APR 27 2012

KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
141 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...

AT 140 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LURAY...AND
MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHERN RUSSELL COUNTY.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 189 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3913 9849 3873 9864 3889 9883 3913 9879
TIME...MOT...LOC 1841Z 197DEG 37KT 3910 9864

HAIL...1.75IN
WIND...60 MPH

$$

LAUGEMAN
739 
WWUS53 KICT 271851
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
151 PM CDT FRI APR 27 2012

KSC167-271915-
/O.CON.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
151 PM CDT FRI APR 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RUSSELL COUNTY UNTIL 215 PM CDT...

AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF LURAY...AND MOVING NORTH AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 194 AND 199.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3891 9877 3913 9874 3913 9849 3878 9862
TIME...MOT...LOC 1851Z 197DEG 37KT 3920 9860

HAIL...1.75IN
WIND...60 MPH

$$

LAUGEMAN
216 
WWUS53 KICT 271900
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
200 PM CDT FRI APR 27 2012

KSC167-271911-
/O.CAN.KICT.SV.W.0058.000000T0000Z-120427T1915Z/
RUSSELL KS-
200 PM CDT FRI APR 27 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RUSSELL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3891 9877 3913 9874 3913 9849 3878 9862
TIME...MOT...LOC 1901Z 197DEG 37KT 3930 9856

$$

LAUGEMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 12:48 PM CDT, 41 minutes earlier.

Area forecast discussion, Apr 27, 12:48 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1248 PM CDT FRI APR 27 2012

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

GUSTY SOUTHEAST WINDS ARE STILL EXPECTED FOR THE SHORT TERM AS
SURFACE LOW PRESSURE CONTINUES TO MIGRATE EASTWARD ACROSS KANSAS.
SHOWERS AND THUNDERSTORMS ARE CURRENTLY FORMING WEST OF I14 AND
WILL CONTINUE TO THE EAST AND NORTHEAST ALONG WITH THE
AFOREMENTIONED LOW PRESSURE SYSTEM. THESE SHOWERS AND STORMS WILL
LIKELY BE IN THE VICINITY OF ALL TAF SITES AT SOME TIME THIS
AFTERNOON...WITH RSL BEING AFFECTED CURRENTLY...AND MOVING INTO
SLN...HUT AND ICT BY 21Z...AND CNU BY AROUND 0Z. SOME OF THESE
STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...SO WILL
MONITOR THESE SITES CLOSELY AND WILL ADJUST TAFS ACCORDINGLY.
BEHIND THE SURFACE LOW PRESSURE...WINDS WILL SHIFT TO THE WEST AND
NORTHWEST AT AROUND 10-15 KNOTS...AND SUBSIDENCE BEHIND THE
SHORTWAVE WILL LEAD TO CLEARING SKIES BEGINNING EARLY SATURDAY
MORNING.

&&

ARL

.PREV DISCUSSION... /ISSUED 629 AM CDT FRI APR 27 2012/

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
THE MAIN AVIATION FORECAST CONCERN IS GOING TO BE THUNDERSTORMS
OFF AND ON THROUGHOUT THE FIRST 18 HOURS OF THE FORECAST.

THUNDERSTORMS HAVE DEVELOPED THIS MORNING AND ARE EXPECTED TO
TRAVERSE NORTHEASTWARD ACROSS THE AREA IMPACTING MANY OF THE TAF
SITES. HAVE HANDLED THIS WITH TEMPO GROUPS AT THIS TIME. AFTER
THIS INITIAL WAVE OF THUNDERSTORMS MOVES THROUGH ANOTHER WAVE IS
EXPECTED TO MOVE THROUGH IMPACTING CENTRAL KANSAS LATE THIS
MORNING/EARLY AFTERNOON. THEN FINALLY EXPECTING THUNDERSTORMS TO
DEVELOP ALONG THE DRYLINE ACROSS SOUTH CENTRAL KANSAS BETWEEN
18-21Z. MOISTURE IS STREAMING NORTHWARD AS THE WARM SECTOR PUSHES
INTO SOUTHERN KANSAS. THIS WILL CAUSE LOW CLOUDS/MVFR CEILINGS TO
BE A CONCERN FOR THIS MORNING/AFTERNOON. STORMS COULD COULD SEVERE
WITH HAIL BEING A CONCERN THIS MORNING AND THEN HAIL...WIND AND
TORNADOES THE CONCERN WITH THIS AFTERNOONS DEVELOPMENT.

THE COLD FRONT WILL PUSH EASTWARD AFTER 03-06Z AND THE MAJORITY OF
THE AREA SHOULD HAVE NORTHWESTERLY WINDS AND CLEARING SKIES.

BILLINGS

PREV DISCUSSION... /ISSUED 308 AM CDT FRI APR 27 2012/

DISCUSSION...

MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL TODAY.

TODAY-TONIGHT:
COMPACT MID-LEVEL SHORTWAVE TROUGH/PV ANOMALY WILL EJECT
NORTHEASTWARD OUT OF THE SOUTHERN HIGH PLAINS ACROSS THE CENTRAL
PLAINS TODAY. THIS FEATURE WILL WEAKEN LATE IN THE PERIOD WHILE THE
MAIN UPPER LOW DEVELOPS OVER THE NORTHERN ROCKIES AND WESTERN
PORTIONS OF THE NORTHERN PLAINS. FAIRLY IMPRESSIVE LOW-LEVEL
MOISTURE AXIS (SFC-850 MB) EXISTS ALONG/SOUTH OF WARM FRONT FROM
OKLAHOMA INTO THE TX/OK PANHANDLES. STRONG MOISTURE/INSTABILITY
TRANSPORT WILL OCCUR NORTHWARD INTO KANSAS AHEAD OF THE EJECTING
SHORTWAVE. A FEW STRONG TO SEVERE STORMS WITH HAIL WILL BE POSSIBLE
THIS MORNING IN CENTRAL/SOUTH CENTRAL KS. BY 18Z...SURFACE LOW
SHOULD BE OVER WEST-CENTRAL KS WITH A DRYLINE ARCING
SOUTH-SOUTHEASTWARD ACROSS CENTRAL KS TO CENTRAL OK. SBCAPES OF
1500-2500 J/KG PROGGED IN WARM SECTOR WITH 45-55 KT W-SWRLY DEEP
LAYER SHEAR VECTORS SUGGESTING SUPERCELL-TYPE STORMS POSSIBLE IN
WARM SECTOR AND POSSIBLY NEAR WARM FRONT. CAP LOOKS TO WEAKEN AROUND
18Z AND WITH DECENT LARGE-SCALE ASCENT WITH THE UPPER WAVE
.SURFACE-BASED STORM DEVELOPMENT SHOULD OCCUR IN THE 17Z-21Z
TIME FRAME. MOST WIDESPREAD ACTIVITY IS LIKELY ALONG/NORTH OF WARM
FRONT...WITH PROBABLY LESS COVERAGE IN THE WARM SECTOR. ACTIVITY
SHOULD BE MOVING OUT OF SOUTHEAST KS BY 00Z-02Z. WILL CONTINUE
HAZARDOUS WEATHER OUTLOOK MENTION OF VERY LARGE HAIL...DAMAGING
WINDS...AND A TORNADO OR TWO POSSIBLE. COLD FRONT WILL PUSH
THROUGH THE AREA OVERNIGHT WITH WINDS BECOMING NORTHWESTERLY
BRINGING IN DRIER AIR.

SATURDAY-SUNDAY:
FRONT PROGGED TO STALL FROM SOUTHERN MISSOURI INTO OKLAHOMA THIS
WEEKEND. UPPER LOW OVER THE NORTHERN ROCKIES/PLAINS WILL GRADUALLY
LIFT NORTHEASTWARD LATE SUNDAY/SUNDAY NIGHT. 850-700 MOISTURE
ADVECTION ALONG WITH ISENTROPIC LIFT WILL OCCUR NORTH OF THE STALLED
FRONT...MAINLY SATURDAY NIGHT THROUGH SUNDAY NIGHT. THIS WILL ALLOW
RAIN/THUNDER CHANCES TO SPREAD NORTHWARD ACROSS OUR FORECAST AREA.

MONDAY-THURSDAY:
UPPER PATTERN LOOKS TO DEAMPLIFY WITH THE STRONGER WESTERLIES ACROSS
THE NORTHWEST AND NORTH CENTRAL CONUS. LEE TROUGHING/SOUTHERLY FLOW
WILL DRAW MOISTURE/INSTABILITY NORTHWARD ACROSS THE CENTRAL
PLAINS...WITH TEMPERATURES CLIMBING ABOVE NORMAL BY MID-LATE WEEK.
REASONABLE CONFIDENCE ON A CHANCE OF THUNDERSTORMS MONDAY...BEFORE
WARMER MID-LEVEL TEMPERATURES SPREAD NORTHEAST ACROSS THE AREA
MID-LATE WEEK. THIS COULD EVENTUALLY LIMIT PROBABILITIES OF RAIN
TO SLIGHT CHANCES.

JMC

AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SHOWERS AND
THUNDERSTORMS WILL SPREAD EASTWARD TOWARDS CENTRAL KANSAS AROUND
DAYBREAK...WITH A FEW OF THE STORMS BEING STRONG OR SEVERE. LOW
CLOUDS ARE ALSO EXPECTED TO DEVELOP OVER THE REGION FRIDAY MORNING
AS RICHER GULF MOISTURE STREAMS NORTHWARD INTO THE AREA.
MEANWHILE...THUNDERSTORMS ARE SHOULD REDEVELOP IN THE AFTERNOON
AHEAD OF THE DRY-LINE MAINLY AFFECTING AREAS ALONG AND EAST OF THE
KANSAS TURNPIKE. SOME OF THESE STORMS WILL BECOME SEVERE DURING
THE AFTERNOON AND EVENING HOURS.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  72  51  65 /  10  10  30  60
HUTCHINSON      51  71  48  63 /  10  10  20  50
NEWTON          51  70  49  63 /  20  10  20  50
ELDORADO        53  72  51  64 /  20  10  20  60
WINFIELD-KWLD   54  73  54  67 /  10  20  30  60
RUSSELL         46  69  44  62 /  20   0  20  50
GREAT BEND      48  69  46  62 /  10  10  30  50
SALINA          49  69  48  64 /  30  10  20  50
MCPHERSON       50  70  48  63 /  20  10  20  50
COFFEYVILLE     59  74  56  67 /  30  20  30  60
CHANUTE         55  73  53  66 /  50  20  20  60
IOLA            54  72  52  65 /  60  20  20  60
PARSONS-KPPF    57  73  54  68 /  40  20  20  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 27, 1:22 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
122 PM CDT FRI APR 27 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-281830-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
122 PM CDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS. THE BULK OF THE STORMS SHOULD
OCCUR NEAR THE DRYLINE...WHICH WILL BE SWEEPING ACROSS THE ENTIRE
AREA. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THE SEVERE
THUNDERSTORMS.  A FEW TORNADOES ARE ALSO ANTICIPATED...WITH THE
GREATEST THREAT NORTH AND EAST OF A LINE FROM ELLSWORTH...TO
HUTCHINSON TO ARKANSAS CITY. THE THREAT ACROSS SOUTHEAST KANSAS
WILL INCREASE LATE THIS AFTERNOON AND PERSIST INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON MOST OF
CENTRAL AND SOUTH CENTRAL KANSAS...AND LATE THIS AFTERNOON AND
EARLY EVENING IN SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Apr 27, 8:50 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
850 AM CDT FRI APR 27 2012

KSZ069-271415-
BUTLER-
850 AM CDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 849 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF AUGUSTA...OR 11 MILES SOUTH OF
EL DORADO...AND MOVING NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3764 9703 3808 9683 3795 9652 3793 9652
      3758 9681
TIME...MOT...LOC 1350Z 214DEG 46KT 3768 9687

LAUGEMAN
Special weather statement, Apr 27, 9:20 AM CDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
920 AM CDT FRI APR 27 2012

KSZ053-069-070-271445-
BUTLER-CHASE-GREENWOOD-
920 AM CDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER...CHASE AND GREENWOOD COUNTIES...

AT 917 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTH OF CASSODAY...OR 16 MILES
NORTHEAST OF EL DORADO...AND MOVING NORTHEAST AT 55 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3793 9674 3827 9644 3822 9635 3818 9635
      3818 9628 3811 9617 3782 9655
TIME...MOT...LOC 1420Z 215DEG 47KT 3796 9657

LAUGEMAN
Special weather statement, Apr 27, 12:29 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1229 PM CDT FRI APR 27 2012

KSZ032-271800-
RUSSELL-
1229 PM CDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR GORHAM...OR 9 MILES WEST OF
RUSSELL...AND MOVING NORTH AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9903 3913 9875 3882 9892 3884 9904
TIME...MOT...LOC 1729Z 201DEG 39KT 3896 9898

KETCHAM
Special weather statement, Apr 27, 1:00 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT FRI APR 27 2012

KSZ032-271845-
RUSSELL-
100 PM CDT FRI APR 27 2012

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RUSSELL COUNTY...

AT 1257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF PARADISE TO BUNKER HILL TO 8 MILES NORTH OF SUSANK...AND
MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3913 9849 3898 9849 3876 9875 3888 9879
      3913 9897
TIME...MOT...LOC 1800Z 222DEG 30KT 3904 9882 3892 9873
          3877 9871

KETCHAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:50 AM CDTSpecial Weather StatementICTButler25 min
Apr 27, 9:20 AM CDTSpecial Weather StatementICTGreenwood25 min
Apr 27, 12:29 PM CDTSpecial Weather StatementICTRussell31 min
Apr 27, 1:00 PM CDTSpecial Weather StatementICTRussell45 min
Apr 27, 2:26 PM CDTSpecial Weather StatementICTEllsworth34 min
Apr 27, 3:43 PM CDTSpecial Weather StatementICTSaline32 min
Apr 27, 5:23 PM CDTSpecial Weather StatementICTChase37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.